November 01, 2016 Tuesday from 08:30 AM to 07:00 PM (EST)
Nasdaq Marketsite 4 Times Sq NY

This event is already over.

About 2016 New York Nasdaq Startup CTO Summit

We are officially sold out for this year! Drop me a line - peter@pbell.com - if you'd like to be notified of future events!

If you are technical and manage engineers, learn from and connect with your peers on Tuesday November 1st 2016 at the New York Startup CTO Summit at the Nasdaq MarketSite in the heart of Times Square.

Whether you're a team lead, engineering manager, VPE or CTO, at this full day (8am-7.30pm), single track summit you'll learn the latest tricks other companies are using to successfully build and run engineering teams. It’s not hard to find a gathering of technologists debating front end frameworks, containerization or the relative benefits of Scala, Clojure and Go. Finding a group of geeks talking about the hard parts of building a successful engineering team is more challenging. Whether you want to hire smarter, refine your culture, improve your processes, manage more effectively or adopt better engineering practices or architectures, the CTO Summits are designed to help you to learn from top practitioners and to share experiences with your peers.

Attendance to the event is strictly limited to engineering leaders. No recruiters, non-technical co-founders or other business stakeholders will be allowed (we enforce this policy strictly and will refund tickets of anyone we can’t admit). That said, we’re not hung up on job titles. Some of our best attendees have titles like CEO or VP Product. As long as you can perform a technical code review, know how to submit a pull request and are interested in more effectively hiring, managing and organizing developers, we can’t wait to meet you!

Over the last two years we sold out the summit series and presented over 100 amazing talks from senior engineering leaders representing companies including Twitter, Stripe, Snapchat, Coinbase, Chef, GitHub, Atlassian, MongoDB, Tumblr, LinkedIn, Groupon, Tough Mudder, CustomInk, Spotify, Amazon, Condé Nast, Computech, comScore, Australia Post, Cisco and Oracle amongst many others. Tickets will sell out quickly, so get yours now!

Schedule:
 8.00am Registration/Breakfast
 8.25am Kickoff by host - Peter Bell, founder, CTO Connection/cofounder CTO School
 8.30am Welcome to the Nasdaq - Mike Viola - Principal Technologist & Eric Folkemer – Head of Nasdaq Private Market
 8.40am Martin Prescher, CTO, AutoGravity - Scrapping the Monolith
 9.00am Eliot Horowitz, CTO, MongoDB - Coding Time for Managers
 9.20am Liz Crawford, ex-CTO, Birchbox - How to Build a Product Team
 9.40am Jean-Michel Lemieux, SVP Engineering, Shopify - Post Traumatic Agile Syndrome
10.00am BREAK (40 mins)
10.40am Ilia Papas, CTO/Founder, Blue Apron - Scaling your team before people know you're a tech company
11.00am Jeff Smith, Manager, Tech, x.ai - Bringing Data Scientists and Engineers Together
11.20am Daniel Doubrovkine, CTO, Artsy - Inspiring Team Leads to Give Away Their Legos
11.40am Johnny Austin, Senior Engineering Manager, Social Tables - Diversity as a Means to Profitability
12.00pm LUNCH
 1.00pm Debbie Madden, CEO, Stride - The Top 5 Secrets to Stop Engineering & Product Inter-Team Communication Breakdown
 1.20pm Will Ballard, CTO, Gerson Lehrman Group - Real Engineering Value Metrics
 1.40pm Adam Jonas, MD of Engineering, Flatiron School - Real Talk about Firing People
 2.00pm BREAK (40 mins)
 2.40pm Dustin Lucien, COO (ex-CTO), Betterment - Nimble Project Planning and Execution
 3.00pm Andrea Goulet, CEO, Corgibytes - Makers vs. Menders
 3.20pm Damion Hänkejh, CTO/Founder, Ingk - The Jeopardies of Cognitive Computing
 3.40pm Griffin Caprio, Dir Eng, Enova - Engineering at Scale: Running a 100+ person team
 4.00pm BREAK (20 mins)
 4.20pm Jeff Casimir, Executive Director, The Turing School of Software and Design - New Ideas on Compensation
 4.50pm Will Maier, VP Eng, Simple - You Should Build Distributed Teams
 5.10pm Lisa van Gelder, VP Eng, Stride - Burnout Isn't Just Overwork
 5.30pm Albert Wenger, Managing Partner, Union Square Ventures - Some Questions about the Future of Code
 6.00pm Closing   
 6.10pm Networking and Drinks
 7.30pm End of Event

Platinum Sponsors



iTechArt - iTechArt is there to quickly scale your software development team during this very tight hiring market. We will strategically begin to build a team that can quickly became absolutely integral to the development of your products and services. iTechArt engineers are 100% on the team with your local engineers -- attending daily scrum standups via video chat, participating in code reviews, providing valuable input in architecture and technology decisions, and, of course, efficiently writing high-quality software. iTechArt teammates help design, implement, deploy and maintain their clients services. Our engineers have earned their clients' complete trust by being highly available by chat and video, by always looking to do more, and by taking considerable pride and ownership in their work. From a business perspective, iTechArt makes it very easy interview candidates, scale the team as necessary, and keep costs predictable. You can add team members in a fraction of the time and cost it takes to recruit, close and on-board local talent.



Flatiron School - At Flatiron School, our mission is to align education with reality. We look for sharp, diverse problem solvers — from mechanical engineers, to musicians to math teachers — to join our intensive programs in Web and iOS development. Our curriculum requires that they use the same tools and workflows that professional programmers use. Our graduates have gone on to work at companies like IBM, Artsy, Fog Creek, Betterment, and Etsy. We work with CTOs and VPs of Engineering on hiring, onboarding, and engaging with our diverse community of software developers through programs we’ll work with you and your team to develop. And it’s all free. Want to get involved in our community? Visit http://go.flatironschool.com/ctosummit  to learn more about our programs and grads, and to get in touch with our team.

Community Sponsor

Square 1 Bank  is the best banking partner to startups, growth-stage companies and their investors. We provide financial services to help your business grow.

See you at

Nasdaq Marketsite

Nasdaq 4 Times Sq New York NY United States 10036

Get directions from Google Maps

About the Organizer

CTO Connection, LLC

The CTO Summit Series was founded in 2014 by Peter Bell and Lucas Nelson and is now organized by Peter Bell and Nikolai Chowdhury. Peter is the Head Learn Instructor at Flatiron School and the founder of CTO Connection, LLC. He co-founded the New York CTO School to support the development of the next generation of engineering leaders and co-organizes CTO schools in Austin, Baltimore, Boston, Chicago, Denver, Dublin, Philadelphia, Raleigh, San Francisco, Toronto and Washington DC. He founded the Startup CTO Summit series back in 2014 to help engineering leaders to learn from and connect with their peers. He also teaches at Columbia Business School, wrote "Introducing GitHub"​ for O'Reilly, created the "Mastering GitHub"​ course for code school and "Git and GitHub LiveLessons"​ for Pearson. Nikolai is a creative, versatile, and design focused mobile technologist, MBA and entrepreneur. He was the COO at Wheelhouse.io - a venture funded EdTech startup. He has spent his entire career in technology helping startups and enterprises to craft award winning solutions. Most recently at a global technology consulting provider, and previously with Genwi, a Silicon Valley mobile startup, Women's Wear Daily, a division of Conde Nast Publications, and Colin Cowie Enterprises, a lifestyle digital media company. Nikolai holds an MBA from Columbia Business School, a Bachelors in Economics from Fordham College at Lincoln Center, and technical certifications from Microsoft and CompTIA.

Contact the Organizer